Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 218, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 13, 2006, 6:52 PM CDT for Finney County, Kansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2006, 6:52 PM CDT (23:52 UTC)
- Expired
- Aug 13, 2006, 7:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Finney County, KS
The radar
The Dodge City radar (KDDC), 85 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1761 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 132352 SVRDDC KSC055-140045- /O.NEW.KDDC.SV.W.0218.060813T2352Z-060814T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 652 PM CDT SUN AUG 13 2006 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FINNEY COUNTY IN SOUTHWEST KANSAS. * UNTIL 745 PM CDT * AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL SCOTT COUNTY...OR ABOUT NEAR SHALLOW WATER...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF CENTRAL FINNEY COUNTY... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3825 10067 3824 10107 3800 10106 3805 10053 $$ 18
3 follow-up statements
000 WWUS53 KDDC 140008 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 708 PM CDT SUN AUG 13 2006 KSC055-140045- /O.CON.KDDC.SV.W.0218.000000T0000Z-060814T0045Z/ FINNEY KS- 708 PM CDT SUN AUG 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CENTRAL FINNEY COUNTY... AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL FINNEY COUNTY...OR ABOUT NEAR FRIEND...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF CENTRAL FINNEY COUNTY... THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3825 10067 3824 10107 3800 10106 3805 10053 $$ 18
000 WWUS53 KDDC 140036 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 735 PM CDT SUN AUG 13 2006 KSC055-140045- /O.CON.KDDC.SV.W.0218.000000T0000Z-060814T0045Z/ FINNEY KS- 735 PM CDT SUN AUG 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CENTRAL FINNEY COUNTY... AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL FINNEY COUNTY...OR ABOUT NEAR FRIEND...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. AT 655 PM AT TRAINED SPOTTER 15 MILES SOUTH OF SCOTT CITY NEAR THE FINNEY COUNTY LINE REPORTED WINDS GUSTING UP TO 65 MPH. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 3825 10067 3824 10107 3800 10106 3805 10053 $$ 18
000 WWUS53 KDDC 140044 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 743 PM CDT SUN AUG 13 2006 KSC055-140053- /O.EXP.KDDC.SV.W.0218.000000T0000Z-060814T0045Z/ FINNEY KS- 743 PM CDT SUN AUG 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FINNEY COUNTY EXPIRES AT 745 PM CDT... THE WARNED STORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY. WIND GUSTS UP TO 50 MPH AND SMALL HAIL WILL STILL BE POSSIBLE THROUGH 8 PM FROM AN AREA OF THUNDERSTORMS LOCATED 10 MILES SOUTHEAST OF FRIEND. THIS STORM WAS MOVING SOUTHEAST AT 10 MPH. LAT...LON 3825 10067 3824 10107 3800 10106 3805 10053 $$ 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:39 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Aug 13, 2:39 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 239 PM CDT SUN AUG 13 2006 .DISCUSSION... DAYS 1-2... PRECIP THROUGHOUT THE PERIOD CONTINUES TO BE THE MAIN FORECAST CONCERN. COLD FRONT HAS ENTERED THE FAR NORTHWESTERN CWA AND SHOULD GO THROUGH GCK SOON. ELEVATED CONVECTION HAS BEEN ONGOING AHEAD OF THE FRONT, WITH SCATTERED SHOWERS STRETCHING FROM LBL TO NEAR HYS. SHORT FUSE COMPOSITE HAS VERY STRONG MOISTURE CONVERGENCE ALONG THE FRONT, ALTHOUGH THE CAP IS STILL STRONG IN ALL BUT THE SOUTHEASTERN AND FAR SOUTHWESTERN COUNTIES WHERE THEY HAVE BEEN GETTING SOME SUNSHINE. AS FOR SHEAR, PROFILER WINDS ARE NOT THAT IMPRESSIVE IN GRENADA, ALTHOUGH SLIGHTLY BETTER IN HAVILAND. THINK THAT WE WILL CONTINUE TO SEE THUNDERSTORM DEVELOPMENT ALONG THE FRONT THIS EVENING AND THROUGH TONIGHT AS THE BOUNDARY PUSHES SOUTH. CONTINUED TO KEEP HIGH POPS, ADJUSTING SOMEWHAT FOR COVERAGE AND TIMING. WITH PRECIPITABLE WATER VALUES AROUND 1.5-2 INCHES, HEAVY RAIN IN SPOTS LOOKS TO BE THE GREATEST THREAT. THE FRONT WILL PUSH SOUTH OF THE CWA BY TOMORROW MORNING, ALTHOUGH THERE SHOULD BE SOME GOOD 700MB DEFORMATION BEHIND THE FRONT WHICH COULD KEEP SHOWERS GOING IN OUR SOUTHERN COUNTIES. KEPT SOME DECENT POPS GOING OVER THE SOUTH, GRADUALLY TAPERING OFF LATE IN THE DAY AND INTO MONDAY NIGHT. BY TUESDAY, THE LEE TROUGH STARTS TO REDEVELOP, WITH SOUTHEASTERLY WINDS INCREASING. MODEL SOUNDINGS HAVE FAIRLY DECENT CAPE VALUES OF AROUND 1500 J/KG. IN ADDITION, THE NAM AND UKMET SHOW SIGNS OF A WEAK SUBTROPICAL DISTURBANCE MOVING IN FROM THE SOUTHWEST, ALTHOUGH THERE ARE DIFFERENCES IN TIMING. WITH ALL THIS, WILL KEEP LOW POPS GOING FOR TUESDAY AFTERNOON, THOUGH THINGS WILL HAVE TO BE ADJUSTED AS THE SITUATION BECOMES MORE CLEAR. AS FOR TEMPERATURES, TOMORROWS HIGHS WILL BE HIGHLY DEPENDENT ON EXACTLY WHAT THE PRECIP AND CLOUD COVER DO. THICK CLOUDS AND A LOT OF RAIN COULD KEEP TEMPS IN THE 70S, ALTHOUGH ANY BREAKS IN THE CLOUDS COULD CAUSE HIGHS TO SPIKE UP INTO THE MID 80S. TUESDAY SHOULD BE A BIT MORE STRAIGHTFORWARD WITH A BIT LESS CLOUD COVER. WITH 850MB TEMPS STARTING TO GET BACK ABOVE 20 C, WE SHOULD CLIMB WELL UP INTO THE 80S. THE TEMPERATURE DROP OFF TONIGHT WILL BE SOMEWHAT LIMITED DUE TO CLOUDS AND PRECIP, BUT WITH COOLER AIR MONDAY NIGHT WE SHOULD GET DOWN INTO THE UPPER 50S AND LOW 60S. DAYS 3-7... DID NOT MAKE MANY CHANGES TO THE EXTENDED. MODELS CONTINUE TO ADVERTISE TROUGH OVER WESTERN U.S. AND SOUTHWEST TO WESTERLY FLOW ALOFT OVER HIGH PLAINS. THE SOUTHWESTERLY FLOW WILL BE ABLE TO TAP INTO SOME MONSOONAL MOISTURE AND KEEP AT LEAST SOME CHANCE FOR SHOWERS AND THUNDERSTORMS GOING FOR MUCH OF THE WEEK. WITH THE MOISTURE AROUND...THINK TEMPERATURES WILL REMAIN NEAR NORMAL WITH UPPER 80S TO LOWER 90S THE NORM FOR MUCH OF THE WEEK INTO NEXT WEEKEND. 12Z GFS IS BRINGING DOWN A COLD FRONT LATE FRI INTO SAT BUT SINCE THIS IS THE FIRST RUN IT IS SHOWING THIS AND THERE IS SOME CONVECTIVE FEEDBACK SHOWING UP BETWEEN 00Z AND 06Z SAT WILL HOLD OFF ON LOWERING TEMPERATURES FOR SAT RIGHT NOW. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 79 60 86 / 80 50 10 20 GCK 64 79 58 85 / 90 40 10 30 EHA 64 75 58 84 / 80 60 30 30 LBL 65 79 60 85 / 80 70 30 30 HYS 64 80 59 85 / 80 20 0 20 P28 69 82 61 88 / 70 70 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN26/28
Hazardous weather outlook, Aug 13, 5:23 AM CDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 523 AM CDT SUN AUG 13 2006 KSZ030-031-043>046-061>066-074>081-084>090-141000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 523 AM CDT (423 AM MDT) SUN AUG 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS AND SHOWERS ARE EXPECTED OFF AND ON THIS MORNING AND AGAIN THIS AFTERNOON. BY AROUND 4 PM THIS AFTERNOON THUNDERSTORMS WILL LINE UP ALONG A FRONT FROM EASTERN NEBRASKA SOUTHWEST INTO SOUTHEAST COLORADO. AS THE STORMS BECOME MORE INTENSE THEY WILL HELP TO PUSH THE FRONT SOUTHEAST ACROSS THE AREA. THESE STORMS WILL BRING CONSIDERABLE RAIN TO THE AREA. THERE IS THE OUTSIDE CHANCE THAT ONE OR TWO OF THEM COULD PRODUCE VERY STRONG WINDS. SOME SMALL HAIL IS ALSO POSSIBLE WITH THE STORMS BUT THE MAIN DANGER WILL BE FREQUENT DEADLY LIGHTNING. THE STORMS WILL COLLAPSE AFTER MIDNIGHT LEADING WIDESPREAD AREAS OF RAIN ALONG AND SOUTH OF THE ARKANSAS RIVER VALLEY. SOME OF THIS RAIN IS EXPECTED TO LAST INTO MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE ON TAP AGAIN TUESDAY NIGHT AND WEDNESDAY NIGHT BUT NO SEVERE STORMS ARE ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:37 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.